Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

November 23, 2011Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Nov 23, 2011, 9:45 AM EST for Berks County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 23, 2011, 9:45 AM EST (14:45 UTC)
Expired
Nov 23, 2011, 10:45 AM EST
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 124 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WWUS81 KPHI 231445
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 AM EST WED NOV 23 2011

PAZ060-067-068-231545-
BERKS PA-CHESTER PA-MONTGOMERY PA-
945 AM EST WED NOV 23 2011

...SHOWERS AND POSSIBLY A THUNDERSTORM WILL AFFECT BERKS...CHESTER 
AND MONTGOMERY COUNTIES...

AT 940 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM 11 MILES SOUTHWEST OF READING...MOVING EAST AT 35 
MPH. THE THUNDERSTORM WILL BE NEAR FLYING HILLS...LORANE AROUND 1000 
AM...STOWE...BIRDSBORO AROUND 1015 AM...POTTSGROVE AND POTTSTOWN 
AROUND 1030 AM.

HEAVY RAIN AND LOCALLY GUSTY WINDS WILL ACCOMPANY THIS STORM.
ANY HEAVY RAIN COULD CAUSE WATER TO POND ON ROADS AND QUICKLY FILL 
ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4045 7553 4013 7552 4013 7591 4014 7590
      4030 7614 4031 7614

$$

RPW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Nov 23, 9:18 AM EST, 27 minutes earlier.

Area forecast discussion, Nov 23, 9:18 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 AM EST WED NOV 23 2011

.SYNOPSIS...
INTENSIFYING LOW PRESSURE MOVING EASTWARD THROUGH PENNSYLVANIA EARLY
THIS MORNING...WITH A WARM FRONT EXTENDING EASTWARD INTO OUR
AREA...WILL PASS THROUGH OUR REGION LATER THIS MORNING AND EARLY
THIS AFTERNOON. THE TRAILING COLD FRONT WILL MOVE SOUTHEAST OF OUR
AREA BY EVENING. HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC
STATES THURSDAY AND FRIDAY AND SAG SOUTHWARD INTO THE CAROLINAS
THIS WEEKEND. A COLD FRONT MAY MOVE EASTWARD THROUGH OUR AREA
SUNDAY NIGHT INTO EARLY MONDAY. LOW PRESSURE DEVELOPING OVER THE
GREAT LAKES AND OHIO VALLEY AND EXTENDING INTO THE SOUTHEASTERN
STATES BY TUESDAY MAY AFFECT OUR AREA INTO THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FIRST SHOT OR PRECIPITATION HAS MOVED OUT...WITH THE NEXT SHOT
MOVING ACROSS AREAS NORTHWEST OF PHILADELPHIA. ALSO SEEING A LINE OF
SHOWERS WITH A WIND SHIFT MOVING INTO THE LEHIGH VALLEY. FINALLY...A
WARM FRONT CUTS ACROSS NORTHEAST MARYLAND...NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY. NORTH OF THE FRONT...THE AREA IS MOSTLY RAIN
FREE AND WINDS HAVE SHIFTED TO THE SOUTH. THIS IS ALLOWING HIGHER
DEW POINTS TO ADVECT INTO THAT AREA.

THE MAIN WEATHER PROBLEM FOR TODAY WILL BE TIED TO A SURFACE COLD
FRONT. AHEAD OF THE FRONT...MOISTURE RICH AIR IS RIDING NORTHEAST ON
A 55 KNOT LOW LEVEL JET. FOR THE MOST PART...THE AIRMASS IS STABLE
EVEN SOUTH OF THE WARM FRONT. THERE IS INSTABILITY ACROSS SOUTHEAST
VIRGINIA...AND THIS COULD BE ADVECTED INTO SOUTHERN AREAS THIS
MORNING.

THE BEST CHANCE OF THUNDER WILL BE TIED TO THE INSTABILITY IN
SOUTHEAST VIRGINIA. THE HRRR ADVECTS THIS INSTABILITY INTO NORTHEAST
MARYLAND...DELAWARE AND SOUTHERN NEW JERSEY THROUGH ABOUT 1500 UTC.
BASED ON THIS...WILL HOLD ONTO THE MENTION OF THUNDER IN THESE
AREAS. THE BULK SHEAR VALUES WILL BE HIGH...BUT FOR NOW WILL HOLD
OFF ON ENHANCED WORDING FOR GUSTY WINDS.

THE HEAVIEST RAIN WILL FALL ACROSS EASTERN PENNSYLVANIA AND NORTHERN
NE JERSEY THIS MORNING. AN ADDITIONAL ONE TO ONE AND ONE-HALF INCHES
OF RAIN COULD FALL IN THE AIRMASS JUST AHEAD OF THE FRONT. THE
ADDITIONAL RAIN SHOULD RESULT IN FLOODING. MORE ON THE FLOODING
ISSUES IS INCLUDED IN THE HYDROLOGY SECTION BELOW.

AFTER THE FRONT PASSES...THE MAIN MOISTURE SHOULD BE SCOURED BY THE
FRONT AND EXITING LOW LEVEL JET. HOWEVER...THE MID LEVEL LONG WAVE
TROUGH STILL REMAINS TO THE WEST. WHILE WINDS SHIFTING TO THE WEST
BEHIND THE FRONT SHOULD DRY OUT OUT THE LOWER LEVELS...COLD MID
LEVEL TEMPERATURES AND SYNOPTIC SCALE LIFT AHEAD OF THE LONG WAVE
TROUGH COULD RESULT IN SHOWERS THIS AFTERNOON.

DESPITE THE LOW LEVEL DRYING BEHIND THE FRONT...ANY MEANINGFUL
CLEARING WILL HAVE TO WAIT UNTIL THE PASSAGE OF THE MID LEVEL
TROUGH. WITH THIS IN MIND...WILL REMAIN PESSIMISTIC WITH REGARD TO
SKY COVER FOR ALL AREAS. HIGHS SHOULD OCCUR BEFORE THE FRONT PASSES
THIS MORNING. TEMPERATURES ARE IN THE MID 60S ACROSS MUCH OF EASTERN
VIRGINIA...AND THIS SHOULD ADVECT INTO SOUTHERN AREAS.

THIS IS MORE OR LESS IN LINE WITH MOS VALUES...AND ARE ACCEPTED.
ELSEWHERE...HIGHS WERE MAINLY BASED ON THE MOS BLEND. IT IS POSSIBLE
THAT PORTIONS OF THE LEHIGH VALLEY AND SOUTHERN POCONOS MAY HAVE
TEMPERATURES BECOME STEADY OR SLOWLY FALL BEHIND THE MAIN FRONT
LATER THIS MORNING. THIS WAS ACCOUNTED FOR IN THE HOURLY TEMPERATURE
FORECAST.

FINALLY...THE GRADIENT STARTS TO TIGHTEN LATE THIS AFTERNOON AS
SURFACE LOW PRESSURE DEEPENS TO THE NORTHEAST. THE GRADIENT SUPPORTS
GUSTY WINDS IN JUST ABOUT ALL AREAS FROM MID AFTERNOON ON. MODEL
SOUNDINGS SUGGEST GUSTS TO 35 MPH ARE POSSIBLE TOWARD DARK...AS
WINDS SHIFT TO THE NORTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE BIGGEST ISSUE THIS EVENING WILL BE THE WIND. AS THE SURFACE LOW
DEEPENS TO THE NORTHEAST THIS EVENING...THE GRADIENT TIGHTENS
CONSIDERABLY. THE GRADIENT ITSELF WOULD SUPPORT WIND GUSTS TO 25 MPH
FOR JUST ABOUT ALL AREAS. HOWEVER...MODEL SOUNDINGS NEAR THE COAST
SUGGEST A THREE HOUR WIND CENTERED AROUND 0000 UTC WHEN 43 KNOTS OF
WIND MAY BE AVAILABLE AT THE TOP OF THE MIXED LAYER.

THIS IS ABOUT THE TIME OF THE BEST COLD AIR ADVECTION...WHEN
PRESSURE RISES OF 6 TO 7 MB IN 3 HOURS ARE FORECAST. THIS COULD
RESULT IN A SHORT PERIOD OF NEAR WIND ADVISORY TYPE WINDS...
ESPECIALLY FOR PORTION OF MARYLAND...DELAWARE AND SOUTHERN NEW
JERSEY. RIGHT NOW...THE CONFIDENCE DOES NOT EXIST FOR THE ISSUANCE
OF A WIND ADVISORY.

THE MID LEVEL LONG WAVE TROUGH SHOULD EXIT THE COAST DURING THE
EVENING (PROBABLY BEFORE 0300 UTC THURSDAY). WITH COLD MID LEVEL
TEMPERATURES AND SOME SYNOPTIC SCALE LIFT WITH THE TROUGH ITSELF...A
MENTION OF SHOWERS WAS LEFT IN PLACE FOR THE EVENING HOURS.

IN THE WAKE OF THE TROUGH...SKIES SHOULD CLEAR FAIRLY QUICKLY. THE
BEST GRADIENT OCCURS DURING THE EVENING...AND WEAKENS DURING THE
LATE PART OF THE OVERNIGHT. THE WEAKENING GRADIENT AND COOLING OF
THE LOWEST LEVELS COULD ALLOW SOME PROTECTED AREAS TO DECOUPLE LATER
TONIGHT. THIS COULD RESULT IN SOME OF THESE LOCATIONS DROPPING BELOW
MOS VALUES...BUT OVERALL...WITH A MIXED ENVIRONMENT MOST OF THE
NIGHT...LOWS WERE BASED ON THE MOS BLEND.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE MODELS ARE A SOMEWHAT CONFIDENT ON INDICATING A COLD FRONT
MOVING INTO OR THROUGH OUR AREA SUNDAY NIGHT INTO EARLY MONDAY. IT
SEEMS TO BE AN ANAFRONT...SO HIGH CHANCE TO LOW LIKELY
PRECIPITATION CHANCES WERE USED SUNDAY NIGHT MAINLY WEST AND
CENTRAL. THEN...LOW PRESSURE FORMING SURFACE AND ALOFT ARE HANDLED
SLIGHTLY DIFFERENTLY BY THE 00Z GFS AND 00Z ECMWF...WITH THE
LATTER A LITTLE FURTHER SOUTH AND EAST WITH THE SURFACE LOW AS
COMPARED WITH THE GFS. HOWEVER...THE GENERAL EVOLUTION OF THE
AMPLIFYING UPPER PATTERN ON EACH IS SIMILAR. BUT, THIS MEANS A
GOOD DEAL OF UNCERTAINTY IN LOCATION AND TIMING OF FEATURES.
SO...AFTER SUNDAY NIGHT...A RATHER BROAD BRUSH WAS USED WITH HIGH
CHANCE PROBABILITIES GENERALLY EMPLOYED. AT THIS POINT, IT LOOKS
LIKE TUESDAY AND WEDNESDAY WILL FEATURE AT LEAST SOME
PRECIPITATION, AND IT COULD BE A SIGNIFICANT EVENT.

TEMPERATURES IN THE GRIDS WERE NOT TOO DIFFERENT FROM HPC
GUIDANCE PRODUCTS.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MVFR/IFR CONDITIONS CONTINUE EARLY THIS MORNING ACROSS THE REGION.
THE FIRST SHOT OF STEADIER RANI HAS EXITED THE AREA...WITH SCATTERED
SHOWERS IN BETWEEN. THE NEXT SHOT OF RAIN IS WAITING ACROSS WESTERN
MARYLAND AND CENTRAL PENNSYLVANIA. AS THIS SHOT OF RAIN MOVES INTO
THE AREA...IFR CEILINGS ARE EXPECTED IN ALL AREAS.

LOW LEVEL WIND SHEAR IS NOW PRESENT IN THE KDIX VWP AND AMDAR
SOUNDINGS OUT OF KPHL...WITH 45 KNOTS AT 2000 FEET. THE GREATEST
EFFECTS OF THE OW LEVEL WIND SHEAR ARE BEING FELT FROM KPHL SOUTH
AND WEST. THIS IS IN RESPONSE TO A LOW LEVEL JET APPROACHING FROM
THE SOUTH SOUTHWEST. THE LOW LEVEL JET IS PUSHING THE NEXT SHOT OF
PRECIPITATION...AND LOW LEVEL WIND SHEAR IS EXPECTED THROUGH A COLD
FRONTAL PASSAGE LATE THIS MORNING.

A WEAK COLD FRONT WILL CROSS THE REGION BETWEEN 1100 UTC AND 1400
UTC. THIS FRONT WILL ONLY SERVE AS A WIND SHIFT...WITH LITTLE NI THE
WAY OF DRYING BEHIND. CEILINGS WILL REMAIN IFR THROUGH THE INITIAL
COLD FRONTAL PASSAGE. A MORE SIGNIFICANT FRONT WILL CROSS THE REGION
FROM WEST TO EAST BETWEEN 1600 UTC WEST AND 1900 UTC EAST. DRYING IN
THE LOWER LEVELS SHOULD HELP CEILINGS JUMP TO MVFR...WITH A FEW
SHOWERS POSSIBLE WITH THE FRONT. LOOKS FOR CEILINGS TO FINALLY GET
TO VFR BETWEEN 1900 UTC AND 2200 UTC...FROM WEST TO EAST.

WINDS WILL SHIFT TO THE WEST NORTHWEST BEHIND THE SECOND FRONT...AND
AS THE SURFACE GRADIENT INCREASES...SHOULD GUST TO 25 KNOTS FOR THE
MUCH OF THE REST OF THE AFTERNOON. AS LOW PRESSURE DEEPENS TO THE
NORTHEAST LATE THIS AFTERNOON AND TONIGHT...WINDS WILL SHIFT TO THE
NORTH. MODEL SOUNDINGS SUGGEST GUSTS BETWEEN 29 AND 35 KNOTS ARE
POSSIBLE FOR A TIME BETWEEN 0100 UTC AND 0600 UTC...WITH THE HIGHEST
GUSTS SOUTH AND EAST OF KPHL.

ALL TERMINALS SHOULD BE VFR BY 0000 UTC...AND SKIES WILL CLEAR
DURING THE EVENING HOURS.

OUTLOOK...
VFR CONDITIONS WILL OCCUR THURSDAY AND INTO MOST OF THE WEEKEND...
AS HIGH PRESSURE BUILDING INTO OUR AREA WILL LIKELY HANG ON INTO
SUNDAY. THURSDAY MAY START WITH SOMEWHAT GUSTY WINDS IN THE WAKE
OF WEDNESDAYS FRONT, AS THE GRADIENT IS STILL A LITTLE STRONG.
HOWEVER...ANY GUSTY MORNING WINDS SHOULD SETTLE DOWN IN THE
AFTERNOON. A FRONT MOVING IN FROM THE WEST MAY BRING SOME LOWER
CONDITIONS SUNDAY NIGHT INTO MONDAY. THEN...THE WEATHER BECOMES
MORE COMPLICATED AND UNCERTAIN, AS EXTENSIVE LOW PRESSURE WELL TO
OUR WEST OVER THE GREAT LAKES AND OHIO VALLEY AND INTO THE
SOUTHEAST IS LIKELY TO BE A WEATHER-MAKER FOR OUR AREA IN THE
EARLY AND MID PORTION OF NEXT WEEK. AVIATION CONDITIONS COULD BE
LOW THROUGH THIS PERIOD.

&&

.MARINE...
THE SURFACE WARM FRONT EXTENDS ACROSS NORTHERN DELAWARE AND THE
SOUTHERN THIRD OF NEW JERSEY EARLY THIS MORNING. NORTH OF THE
FRONT...EAST TO NORTHEAST WINDS REMAIN CLOSE TO SMALL CRAFT
LEVELS...WITH THE HIGHEST WINDS CLOSE TO SANDY HOOK. THE EASTERLY
FETCH HAS ALSO RESULTED IN SMALL CRAFT SEAS.

SOUTH OF THE FRONT...WINDS HAVE SHIFTED TO THE SOUTH...AND REMAIN
JUST BELOW SMALL CRAFT LEVELS. THE DEPTH OF THE MIXED LAYER PROBABLY
DOES NOT ALLOW THE MOMENTUM FROM THE PASSING LOW LEVEL JET TO MIX TO
THE SURFACE...SO WINDS PROBABLY STAY NEAR SMALL CRAFT LEVELS AHEAD
OF AN APPROACHING COLD FRONT. SEAS HERE ARE ALSO ABOVE 5 FEET...AS A
RESULT OF THE PREVIOUS EASTERLY SWELL..

THE WARM FRONT MAY NOT CLEAR THE ENTIRE COAST THIS MORNING BEFORE
THE COLD CROSSES. WINDS SHOULD REMAIN NEAR SMALL CRAFT LEVELS...BUT
AS MENTIONED EARLIER...THE MOMENTUM AHEAD OF THE FRONT PROBABLY DOES
NOT ALLOW ENOUGH MIXING FOR GALE FORCE WINDS FROM THE SOUTH. AFTER
THE FRONT PASSES...MODEL SOUNDINGS A PERIOD OF WEST WINDS WHICH MAY
NOT PRODUCE SMALL CRAFT WINDS IN ALL AREAS. HOWEVER...SEAS WILL
REMAIN NEAR 6 FEET ON THE OCEAN...AND PERHAPS 5 FEET ON THE LOWER
DELAWARE BAY.

AS LOW PRESSURE DEEPENS ON ITS WAY SOUTH OF NOVA SCOTIA THIS
EVENING...THE PRESSURE GRADIENT TIGHTENS CONSIDERABLY. THE GRADIENT
ITSELF IS BORDERLINE FOR GALES...BUT MODEL SOUNDINGS SHOW THE DEPTH
OF THE MIXED LAYER IN THE BEST COLD AIR ADVECTION INCREASING TO
ALLOW ACCESS TO 35 TO 40 KNOTS OF WIND. THE SOUTHERN OCEAN WATERS
AND THE LOWER DELAWARE BAY HAVE THE BEST CHANCE OF SEEING WIND GUSTS
NEAR 40 KNOTS DURING A TIME WINDOW OF 0100 UTC TO 0600 UTC THURSDAY.

FURTHER NORTH...THE GRADIENT IS ABOUT AS STRONG...BUT MODEL
SOUNDINGS ARE LESS BULLISH WITH THE MIXING. BOTTOM LINE...THE GALE
WARNING REMAINS IN PLACE...WITH THE STRONGEST WINDS ACROSS SOUTHERN
AREAS. THE GRADIENT STARTS TO RELAX TOWARD 0900 UTC...AND ALL WATERS
SHOULD BE BELOW GALE FORCE WINDS AT THAT TIME.

OUTLOOK...
CONDITIONS ARE EXPECTED TO DROP TO SMALL CRAFT ADVISORY LEVELS BY
THURSDAY MORNING...AND WINDS AND WAVES WILL SUBSIDE FURTHER THURSDAY
MORNING AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST.
THEN...SUB-ADVISORY CONDITIONS ARE FORECAST THURSDAY NIGHT INTO
SUNDAY. A FRONT MOVING IN FROM THE WEST SUNDAY NIGHT COULD PRECEDE
A PERIOD OF UNSETTLED WEATHER EARLY NEXT WEEK.

&&

.HYDROLOGY...
THE SECOND SLUG OF MOISTURE IS MOVING NORTHEAST WITH THE LOW LEVEL
JET...AND THE HEAVIEST RAIN HAS MOVED OUT OF THE WATCH AREA. SINCE
MOST PLACES THAT HAVE A THREAT ARE IN WARNINGS NOW...THE FLASH
FLOOD WATCH HAS BEEN CANCELLED. THERE COULD BE SOME MORE RIVER
FORECAST POINT WARNINGS...BUT THESE WOULD NOT BE COVERED BY A
FLASH FLOOD WARNING.

&&

.TIDES/COASTAL FLOODING...
SOME LOCALIZED MINOR TIDAL FLOODING WAS REPORTED THIS MORNING AT
THE TIME OF HIGH TIDE ALONG THE NJ/DE OCEAN FRONT, ON THE BACK
BAYS, AND ON DELAWARE BAY. HIGH TIDE HAS PASSED, WATER LEVELS
ARE NOW ON THE WAY DOWN, AND THE ADVISORY HAS EXPIRED.

THE COASTAL FLOOD ADVISORY CONTINUES FOR THE TIDAL PORTION OF
THE DELAWARE RIVER. HIGH TIDE WORKS ITS WAY UP THE TIDAL DELAWARE
RIVER AND ITS TIDAL TRIBUTARIES BETWEEN ABOUT 800 AM AND 12:30 PM.

THE LATE AFTERNOON AND EVENING TIDE IS ABOUT THREE-QUARTERS TO ONE
FOOT LOWER THAN THIS MORNING. WINDS SHOULD SHIFT TO THE NORTH...AND
INCREASE. THIS COULD RESULT IN THE DEVELOPMENT OF AN EKMAN SPIRAL
MASS TRANSPORT (BUT IT MAY NOT BE IN PLACE LONG ENOUGH TO MATTER)
TOWARD THE BEACH. RIGHT NOW...THIS TIDE DOES NOT APPEAR TO PRESENT A
PROBLEM.

THE NEXT TIDE OF INTEREST WOULD BE THE EARLY MORNING HIGH TIDE CYCLE
THURSDAY. DESPITE THE OFFSHORE WIND...THE MDL EXTRATROPICAL SURGE
MODEL IS SUGGESTING THAT THE OCEAN FRONT WILL SEE MINOR TIDAL
FLOODING. THIS IS MORE THAN 24 HOURS OUT...WITH PLENTY OF TIME TO
MONITOR TRENDS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NJZ016>019.
DE...COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430-
     431-450>455.
     GALE WARNING FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...
AVIATION...HAYES
MARINE...HAYES
HYDROLOGY...HAYES
TIDES/COASTAL FLOODING...HAYES/RPW
Hazardous weather outlook, Nov 23, 6:35 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 AM EST WED NOV 23 2011

NJZ001-007>010-015-PAZ054-055-060>062-067>069-241145-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
635 AM EST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. FLOOD
WARNINGS REMAIN IN EFFECT FOR A PORTION OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-241145-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
635 AM EST WED NOV 23 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

RAIN WILL BE HEAVY AT TIMES THIS MORNING AND CAUSE ROAD AND POOR
DRAINAGE FLOODING. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS
THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-241145-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
635 AM EST WED NOV 23 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

RAIN WILL BE HEAVY AT TIMES THIS MORNING AND CAUSE ROAD AND POOR
DRAINAGE FLOODING. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS
THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-241145-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
635 AM EST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL BE HEAVY AT TIMES THIS MORNING AND CAUSE ROAD AND POOR
DRAINAGE FLOODING. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS
THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-241145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
635 AM EST WED NOV 23 2011

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

RAIN WILL BE HEAVY AT TIMES AND A FEW THUNDERSTORMS COULD PRODUCE
GUSTY WINDS THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 23, 9:45 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 AM EST WED NOV 23 2011

PAZ060-067-068-231545-
BERKS PA-CHESTER PA-MONTGOMERY PA-
945 AM EST WED NOV 23 2011

...SHOWERS AND POSSIBLY A THUNDERSTORM WILL AFFECT BERKS...CHESTER
AND MONTGOMERY COUNTIES...

AT 940 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 11 MILES SOUTHWEST OF READING...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR FLYING HILLS...LORANE AROUND 1000
AM...STOWE...BIRDSBORO AROUND 1015 AM...POTTSGROVE AND POTTSTOWN
AROUND 1030 AM.

HEAVY RAIN AND LOCALLY GUSTY WINDS WILL ACCOMPANY THIS STORM.
ANY HEAVY RAIN COULD CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4045 7553 4013 7552 4013 7591 4014 7590
      4030 7614 4031 7614

RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 7:42 PM ESTAreal Flood AdvisoryPHIHunterdon, Somerset, Warren4 hr
Nov 22, 9:29 PM ESTGale WarningPHI30 hr
Nov 22, 9:32 PM ESTCoastal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more15 hr
Nov 23, 1:17 AM ESTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Sussex, Warren6 hr
Nov 23, 1:30 AM ESTAreal Flood WarningPHIHunterdon, Somerset, Warren6 hr
Nov 23, 3:08 AM ESTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more3 hr
Nov 23, 3:44 AM ESTAreal Flood WarningPHIHunterdon, Morris, Somerset, Sussex, Warren8 hr
Nov 23, 5:13 AM ESTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more3 hr
Nov 23, 6:12 AM ESTRiver Flood WarningPHIHunterdon, Somerset5 hr
Nov 23, 11:55 AM ESTAreal Flood WarningPHIMorris, Somerset13 hr
Nov 23, 12:12 PM ESTRiver Flood WarningPHISomerset20 hr
Nov 23, 1:15 PM ESTRiver Flood WarningPHIMiddlesex, Somerset7 hr
Nov 23, 2:29 PM ESTCoastal Flood StatementPHIAtlantic, Burlington, Cape May, Middlesex, Monmouth, Ocean11 hr
Nov 23, 3:27 PM ESTRiver Flood WarningPHIPassaic6 hr
Nov 22, 9:56 PM ESTAreal Flood WarningPHIBerks, Chester, Montgomery6 hr
Nov 23, 12:35 AM ESTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Delaware, Lehigh, Montgomery and 2 more6 hr
Nov 23, 2:39 AM ESTRiver Flood WarningPHIBucks9 hr
Nov 23, 3:39 AM ESTRiver Flood WarningPHIMontgomery11 hr
Nov 23, 5:54 AM ESTRiver Flood WarningPHIChester, Montgomery, Philadelphia16 hr
Nov 23, 6:34 AM ESTRiver Flood WarningPHIChester7 hr
Nov 23, 6:57 AM ESTRiver Flood WarningPHIChester, Delaware16 hr
Nov 23, 10:26 AM ESTRiver Flood WarningPHIMontgomery, Philadelphia5 hr
Nov 23, 11:50 AM ESTAreal Flood WarningPHIBerks, Chester, Montgomery4 hr
Nov 22, 8:03 PM ESTRiver Flood WarningPHINew Castle6 hr
Nov 23, 5:42 AM ESTRiver Flood WarningPHINew Castle6 hr
Nov 23, 7:49 AM ESTRiver Flood WarningPHINew Castle119 min
Nov 23, 9:32 AM ESTRiver Flood WarningPHINew Castle115 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.